Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Venlafaxine withdrawal problems - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Depression
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
User :   how to get well rested while taking effexor
Doctor :   Hi
User :   hello
User :   my question asked is not exactly what im looking for help on
Doctor :   ok
User :   my girlfriend was prescribed effexor xr (200mg) for a little over a year and a half. a few months ago she decided to wean herself off the drug (with instructions by her doctor) and is currently in one of the last stages of dosage (about 75mg)
User :   she is completly unable to get well rested
User :   9-10 hours of sleep and a few hours later she will fall asleep at her desk
User :   i have read effexor can disturb your bodies ability to enter REM sleep
User :   a long term fix is not inportant however we are currently moving towards finals week in college and being rested is very inportant right now
User :   is there short term solutions you can offer me to increase probability of entering REM sleep as to give her a better nights rest
Doctor :   the drug is being weaned off
User :   yes
Doctor :   as the symptoms of her has improved to wean off the drug ?
User :   as in should she be taken off the drug in the first place?
Doctor :   the drug cannot be taken of at once
Doctor :   need to be weaned off
User :   she is being
User :   i believe it was
User :   200 mg for 1 week then 2 weeks later 150 2 weeks later 100 two weeks later 75 and next week none
Doctor :   was she put her on other medication when this drug was with drawn
User :   no
Doctor :   ok
Doctor :   these are all the symptoms of withdrawal since she is weaned of the drug
Doctor :   if the symptoms are too much and not tolerable
Doctor :   she may have to be supplemented with other SSRI or SNRI
Doctor :   if it is tolerable
Doctor :   than to continue and better to get it weaned off as soon as possible
User :   she is coping fine with the decrease well other than the exhaustion from an inability to obtain a good nights rest and she does have an appointment to meet with her doctor about a supplemental drug to help with this but as far as short term other than taking melatonin before bed which seems to have helped slightly is there anythign else she can do to better her sleep quality
User :   as far as viatmins or supplements goes
Doctor :   these are drugs acting on the brain
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor